Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Efavirenz?
Sep 25, 2010

My husband is taking Efavirenz one per night plus other meds...... and he has been taking at 8pm...... other meds 8am. Recently I found out on the net that this tablet should be taken before you go to bed on an empty stomache. He was told to change from 8pm to 10 pm in one day ( not a problem) and he has had all sorts of side effects apart from the usual ones because of this, also he has lost fat on his face before the change and feeling bad!! Was this ok to change his regime 2 hours in one day? Also I am HIV negative and I find it very hard to deal with his mood swings etc....... and he sleeps a lot!!Our sex life is almost non existent...... and he shuts me out completely I am never allowed to go to the hospital when he goes?? Please help! THANKING YOU IN ANTICIPATION. I love my husband very much....... but we argue..... mainly on my part because he shuts me out.Thanking you

Response from Mr. Vergel

Sustiva should be taken on an empty stomach to minimize central nervous system side effects. Food actually helps the drug absorb better so blood levels are a lot higher, and thus its potential side effects.

You say he has lost fat in his face. Is he taking the Sustiva with Zerit or AZT or Combivr? If so, those drugs can cause lipoatrophy (fat loss under the skin). Depending on the country and access, most people are using Truvada (Viread plus Emtriva) or Epzicom (Ziagen plus Epivir) with Sustiva to minimize lipoatrophy.

It seems to me that your husband may be experiencing either fatigue or depression if he is sleeping a lot. Of course, only a doctor can diagnose that. Some people are in denial about their depression and get very defensive when this is brought up, so be cautious if you do bring it up.

Sustiva can cause sleep disturbances in some people what may lead to depression. Sometimes just switching from that drug to others like Viramune, boosted Reyataz, Isentress, etc can make a big difference improving sleep quality, fatigue and depression. Once again, only a doctor can determine if this would be a good idea for your husband.

Many people in relationships need counseling alone and as a couple. But both people have to be willing to do so to save the relationship. HIV can add an extra stressor to relationships, specially if one partner is HIV negative and may be over protective or over concerned about the other's health.

If you have a local HIV/AIDS non profit support organization, call them to find out if they can help you find qualified counselors in your area.

Good luck and hang in there. Sometimes when we love someone we have to become creative and empowered to help ourselves first to be able to help our partner. Reaching out to others like you are doing right now is a good start.

Nelson



Previous
yesterday missed
Next
Coffee and HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement